Alert archive / West Virginia / Severe Thunderstorm Warnings in 2011

Severe Thunderstorm Warning 114, NWS Charleston, WV

April 27, 20114 counties in West Virginia

NWS Charleston, WV issued this severe thunderstorm warning at Apr 27, 2011, 11:15 PM EDT for 4 counties in West Virginia. It was in force for 60 min. 2 reports came from inside the area while it was in force.

The area

The outline as issued, with what was reported inside it.

The facts

Issued
Apr 27, 2011, 11:15 PM EDT (03:15 UTC)
Expired
Apr 28, 2011, 12:15 AM EDT
In force
60 min
Issued by
NWS Charleston, WV
Area
Storm-based polygon

Counties Barbour County, WV, Pocahontas County, WV, Randolph County, WV, Webster County, WV

The radar

The Charleston,WV radar (KRLX), 172 km from the middle of the area, began a volume at 03:16 UTC, the scan nearest the moment this went out.

Open the radar archive at this moment

The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.

What was reported inside it

TimeReportWhereRemark
Apr 27, 11:45 PM EDTTSTM WND DMGElkins, WVSTRUCTURAL DAMAGE IN THE INDUSTRIAL PARK...TREES DOWN ON HOUSES
Apr 27, 11:45 PM EDTTSTM WND DMGElkins, WVTREES DOWN.

Local storm reports filed while the alert was in force, from inside its polygon or its counties.

Did it verify

Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this severe thunderstorm warning; the first came 30 minutes after it went out.

Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.

The watch it was issued in

The SPC watch in force over the same counties when this warning went out.

IssuedProductOfficeLasted
Apr 27, 5:44 PM EDTTornado WatchSPC7 hr

The nearest sounding before it

Pittsburgh, PA (KPIT), launched 00:00Z, 3.3 hours before the alert went out and 173 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.

Skew-T log-pSkew-T log-p diagram, Pittsburgh, PA at 00:00Z on 2011-04-28Temperature and dew point through the depth of the atmosphere, with the mixed-layer parcel. CAPE 38 joules per kilogram.LCLLFCEL10008507005003002001001 km2 km3 km6 km9 km12 km15 km-30°-20°-10°0°10°20°30°40°
Temperature in red, dew point in green, the mixed-layer parcel dashed.
HodographHodograph, Pittsburgh, PA at 00:00Z on 2011-04-28The wind through the lowest 10 kilometers. Zero to 1 km storm-relative helicity 128 square meters per square second.19395878Sfc1 km3 km6 km9 kmRMLM
The wind turning with height, colored by layer: ground to 1 km, 1 to 3 km, 3 to 6 km, 6 to 10 km.
Mixed-layer CAPE
38 J/kg
Mixed-layer CIN
-123 J/kg
Mixed-layer LCL
1277 m above ground
0-6 km bulk shear
65 kt
0-1 km storm-relative helicity
128 m²/s²
0-3 km storm-relative helicity
134 m²/s²
Significant tornado parameter
0.0
Supercell composite
0.0

Open this sounding in Storm Lab

The text

As transmitted, in the capitals the NWS used until 2016.

837 
WUUS51 KRLX 280315
SVRRLX
WVC001-075-083-101-280415-
/O.NEW.KRLX.SV.W.0114.110428T0315Z-110428T0415Z/

BULLETIN - IMMEDIATE BROADCAST REQUESTED
SEVERE THUNDERSTORM WARNING
NATIONAL WEATHER SERVICE CHARLESTON WV
1115 PM EDT WED APR 27 2011

THE NATIONAL WEATHER SERVICE IN CHARLESTON HAS ISSUED A

* SEVERE THUNDERSTORM WARNING FOR...
  EASTERN BARBOUR COUNTY IN WEST VIRGINIA...
  NORTHERN POCAHONTAS COUNTY IN WEST VIRGINIA...
  RANDOLPH COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITIES OF...ELKINS...AUDRA STATE PARK...
  EASTERN WEBSTER COUNTY IN WEST VIRGINIA...
  THIS INCLUDES THE CITY OF WEBSTER SPRINGS...

* UNTIL 1215 AM EDT

* AT 1107 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR INDICATED A
  SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE HAIL...AND
  DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS LOCATED NEAR
  WEBSTER SPRINGS...AND MOVING NORTHEAST AT 65 MPH.

* OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO HOLLY
  RIVER STATE PARK...MILL CREEK...DAILEY AND BELINGTON.


PRECAUTIONARY/PREPAREDNESS ACTIONS...

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
      3876 7952 3839 8004 3836 8031 3849 8047
      3870 8033 3869 8032 3875 8024 3875 8013
      3890 8011 3901 8004 3904 8009 3930 7988
      3924 7981 3913 7983 3904 7976 3896 7934
TIME...MOT...LOC 0315Z 224DEG 57KT 3850 8029

$$

08
3 follow-up statements
275 
WWUS51 KRLX 280335
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1135 PM EDT WED APR 27 2011

WVC001-075-083-101-280415-
/O.CON.KRLX.SV.W.0114.000000T0000Z-110428T0415Z/
POCAHONTAS WV-RANDOLPH WV-BARBOUR WV-WEBSTER WV-
1135 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR EAST CENTRAL WEBSTER...EASTERN BARBOUR...RANDOLPH AND NORTHERN
POCAHONTAS COUNTIES...

AT 1130 PM EDT...NATIONAL WEATHER SERVICE DOPPLER RADAR CONTINUED TO
INDICATE A SEVERE THUNDERSTORM CAPABLE OF PRODUCING QUARTER SIZE
HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70 MPH.  THIS STORM WAS
LOCATED 6 MILES SOUTHWEST OF HUTTONSVILLE...OR 17 MILES NORTHWEST OF
CASS SCENIC RAILROAD...MOVING NORTHEAST AT 65 MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO MILL
CREEK...DAILEY...COALTON...BEVERLY...AUDRA STATE PARK...JUNIOR...
GLADY...ELKINS...BELINGTON...BOWDEN...KERENS...MONTROSE...
NESTORVILLE...HARMAN AND DRYFORK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

DOPPLER RADAR HAS INDICATED SOME WEAK ROTATION WITHIN THIS STORM.
WHILE NOT IMMEDIATELY LIKELY...A TORNADO MAY STILL DEVELOP. IF A
TORNADO IS SPOTTED...ACT QUICKLY AND MOVE TO A PLACE OF SAFETY IN A
STURDY STRUCTURE...SUCH AS A BASEMENT OR SMALL INTERIOR ROOM.

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
      3876 7952 3839 8004 3837 8026 3864 8025
      3871 8022 3876 8012 3891 8010 3901 8004
      3904 8009 3930 7988 3924 7981 3913 7983
      3904 7976 3896 7934
TIME...MOT...LOC 0335Z 224DEG 57KT 3873 8000

$$

30
738 
WWUS51 KRLX 280350
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1150 PM EDT WED APR 27 2011

WVC101-280400-
/O.CAN.KRLX.SV.W.0114.000000T0000Z-110428T0415Z/
WEBSTER WV-
1150 PM EDT WED APR 27 2011

...THE SEVERE THUNDERSTORM WARNING FOR EAST CENTRAL WEBSTER COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
      3876 7952 3839 8004 3837 8026 3866 8010
      3894 8000 3903 7998 3913 8000 3930 7988
      3924 7981 3913 7983 3904 7976 3898 7951
      3896 7934
TIME...MOT...LOC 0350Z 224DEG 57KT 3890 7979

$$

WVC001-075-083-280415-
/O.CON.KRLX.SV.W.0114.000000T0000Z-110428T0415Z/
POCAHONTAS WV-RANDOLPH WV-BARBOUR WV-
1150 PM EDT WED APR 27 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR EASTERN BARBOUR...RANDOLPH AND NORTHERN POCAHONTAS COUNTIES...

AT 1148 PM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED NEAR ELKINS...MOVING NORTHEAST AT 65
MPH.

OTHER LOCATIONS IN THE WARNING INCLUDE BUT ARE NOT LIMITED TO
BOWDEN...KERENS...MONTROSE...NESTORVILLE...HARMAN AND DRYFORK

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
      3876 7952 3839 8004 3837 8026 3866 8010
      3894 8000 3903 7998 3913 8000 3930 7988
      3924 7981 3913 7983 3904 7976 3898 7951
      3896 7934
TIME...MOT...LOC 0350Z 224DEG 57KT 3890 7979

$$

30
104 
WWUS51 KRLX 280406
SVSRLX

SEVERE WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
1206 AM EDT THU APR 28 2011

WVC001-280417-
/O.CAN.KRLX.SV.W.0114.000000T0000Z-110428T0415Z/
BARBOUR WV-
1206 AM EDT THU APR 28 2011

...THE SEVERE THUNDERSTORM WARNING FOR EASTERN BARBOUR COUNTY IS
CANCELLED...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
      3876 7952 3856 7984 3865 7993 3876 7993
      3890 7992 3898 7984 3904 7976 3898 7951
      3896 7934
TIME...MOT...LOC 0407Z 224DEG 57KT 3910 7955

$$

WVC075-083-280415-
/O.CON.KRLX.SV.W.0114.000000T0000Z-110428T0415Z/
POCAHONTAS WV-RANDOLPH WV-
1206 AM EDT THU APR 28 2011

...A SEVERE THUNDERSTORM WARNING REMAINS IN EFFECT UNTIL 1215 AM EDT
FOR EASTERN RANDOLPH AND NORTHEASTERN POCAHONTAS COUNTIES...

AT 1202 AM EDT...A SEVERE THUNDERSTORM WAS REPORTED CAPABLE OF
PRODUCING QUARTER SIZE HAIL...AND DESTRUCTIVE WINDS IN EXCESS OF 70
MPH.  THIS STORM WAS LOCATED 8 MILES NORTHWEST OF DRYFORK...OR 15
MILES NORTHEAST OF ELKINS...MOVING NORTHEAST AT 65 MPH.

PRECAUTIONARY/PREPAREDNESS ACTIONS...

A TORNADO WATCH REMAINS IN EFFECT UNTIL 100 AM EDT THURSDAY MORNING
FOR CENTRAL KENTUCKY AND SOUTHEAST OHIO AND CENTRAL VIRGINIA AND
CENTRAL WEST VIRGINIA.

&&

PLEASE REPORT HAIL OR STRONG WINDS TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3892 7938 3893 7945 3889 7946 3889 7951
      3876 7952 3856 7984 3865 7993 3876 7993
      3890 7992 3898 7984 3904 7976 3898 7951
      3896 7934
TIME...MOT...LOC 0407Z 224DEG 57KT 3910 7955

$$

30

What forecasters said that day

The local office's own words before this severe thunderstorm warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.

NWS Charleston, WV wrote its last area forecast discussion before this severe thunderstorm warning went out at Apr 27, 10:25 PM EDT, 50 minutes earlier.

Area forecast discussion, Apr 27, 10:25 PM EDT, 50 minutes before
AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE CHARLESTON WV
1025 PM EDT WED APR 27 2011

.SYNOPSIS...
STRONG COLD FRONT PASSES BETWEEN MIDNIGHT AND DAWN THURSDAY.
COOLER/DRIER AIR ARRIVES ON THURSDAY. WELCOME HIGH PRESSURE
FRIDAY TO START THE WEEKEND DRY. DRIER PATTERN NEXT WEEK.

&&

.NEAR TERM /THROUGH THURSDAY/...
ACCORDING TO SPC MESOANALYSIS...0-1 KM SRH VALUES NEAR 700 M2S2
IN THE COAL FIELDS OF WEST VIRGINIA. STILL DEALING WITH THE RAIN
SHIELD...BUT WITH DYNAMICS AS STRONG AS THEY ARE...EXPECT
CONVECTION TO WRITE ITS OWN TICKET. EXPANDED THE FLASH FLOOD WATCH
TO INCLUDE THE REST OF THE MOUNTAIN COUNTIES...AND THE TORNADO
WATCH ALSO COVERS THE ENTIRE CWA FOR THE NEXT FEW HOURS.

ON TOP OF ALL OF THIS...HAVE CONCERNS FOR SYNOPTIC SCALE WINDS
WITH THE LOW PRESSURE SYSTEM AS IT MOVES THROUGH OHIO...WITH THE
TRAILING COLD FRONT. NAM SHOWING PRESSURE RISES OF 5MB OR MORE IN
3 HOURS OVER SOUTHEAST OHIO AS THE LOW PRESSURE CENTER DEEPENS.
WILL BE ASSESSING THIS OVER THE NEXT COUPLE OF HOURS.

&&

.SHORT TERM /THURSDAY NIGHT THROUGH SATURDAY NIGHT/...
NOT SURE HOW MUCH CONFIDENCE TO ATTACH TO NAM12 SUGGESTION OF
ANOTHER LINE OF SHOWERS DEVELOPING JUST UPSTREAM OF THE PERIOD RIGHT
AT THE START OF THE PERIOD...AND THEN TRAVERSING THE AREA OVERNIGHT
THU NT.  THIS IS ASSOCIATED WITH TRAILING UPPER LEVEL S/W TROF AXIS
WITHIN THE LONG WAVE TROUGH THAT SHIFTS FROM THE MIDDLE OF THE
COUNTRY TO THE E COAST THROUGH FRI.  IT ACTUALLY BECOMES NEARLY
UNSTABLE IN A NARROW AXIS JUST AHEAD OF THIS UPPER LEVEL FEATURE IN
RESPONSE TO THE COOLING ALOFT.

ONCE THAT LAST FEATURE MOVES THROUGH...THE WEATHER BREAKS FOR A
WELCOME REPRIEVE COURTESY OF HIGH PRESSURE CROSSING LATE FRI AND FRI
NT.  ADDED SOME CLOUD FOR THE MOUNTAINS FRI FOR CU IN THE MOIST
CYCLONIC FLOW AROUND THE BACKSIDE OF THE EXITING SFC LOW PRESSURE
SYSTEM.

AFTER A NICE START TO THE WEEKEND IN LIGHT S FLOW ON THE BACKSIDE OF
THE SLOWLY EXITING HIGH...THE NEXT SYSTEM APPROACHES SAT NT IN THE
FORM OF WARM ADVECTION.  SLOWED THE ONSET OF SHOWERS AND
THUNDERSTORMS WITH THIS...THE LATTER MAY HOLD OFF UNTIL SUN.

THE AIR MASS ASSOCIATED WITH THE HIGH WILL BE DRIER AND COOLER...AND
LIKED THE LOWER MAV AS OPPOSED TO THE MET FOR HIGHS FRI...WHICH WAS
ALSO MADE FOR GOOD CONTINUITY.  LOWER 80S OFF THE MEX SEEMED HIGH
SAT GIVEN JUST 9 OR 10C AT H85.  MADE MINOR CHANGES ONLY TO LOWS THU
NT AND FRI NT...BUT LOWERED SAT NT A BIT WITH SLOWER ONSET OF NEXT
SYSTEM.  CONSENSUS MOS WITH EXTRA WEIGHT FOR MAV SEEMED TO DO THE
TRICK IN MOST CASES.

&&

.LONG TERM /SUNDAY THROUGH WEDNESDAY/...
GENERALLY USED HPC GUIDANCE WITH SOME TWEAKS. REGION WILL BEGIN THE
PERIOD IN THE WARM SECTOR.  A COLD FRONT THEN PUSHES EAST ON
MONDAY...WITH HIGH PRESSURE NOSING IN BY WEDNESDAY.  AN UPPER LEVEL
SYSTEM SHOULD RESULT IN THE PRECIPITATION HANGING ON BEHIND THE
FRONT THROUGH TUESDAY.

ONLY MAJOR CHANGES ARE FOR POPS LATER MONDAY INTO WEDNESDAY.
WITH HIGH PRESSURE NOSING IN...FELT POPS WOULD BE LOWER AND FORECAST
WAS CHANGED TO REFLECT THIS TREND.

&&

.AVIATION /02Z THURSDAY THROUGH MONDAY/...
STRONG LOW LEVEL FLOW REMAINS IN PLACE WITH A POWERFUL LOW
PRESSURE SYSTEM OFF TO THE WEST. THIS FLOW WILL LIKELY INCREASE
INTO THE LATE EVENING AND OVERNIGHT HOURS. EXPECTING A COLD FRONT
PASSAGE OVERNIGHT.

STRATIFORM RAIN SHIELD PUSHING THROUGH THE AREA WILL BRING MVFR
CEILINGS AT TIMES. OTHERWISE...WITH CONVECTION...OBSERVATIONS ARE
LIKELY TO BOUNCE WITH IFR POSSIBLE AT TIMES...ESPECIALLY IN
THUNDERSTORMS. WIND GUSTS ARE EXPECTED WITH STORMS AS
WELL...POSSIBLY PUSHING SEVERE LIMITS.

TORNADO WATCH IN PLACE INTO THE EARLY OVERNIGHT PERIOD...SO WILL
BE WATCHING CONVECTION CLOSELY TONIGHT.

FORECAST CONFIDENCE AND ALTERNATE SCENARIOS THROUGH 00Z FRIDAY...

FORECAST CONFIDENCE: MEDIUM

ALTERNATE SCENARIOS: EXACT TIMING AND PLACEMENT OF SHOWERS AND
THUNDERSTORMS 00Z TO 06Z CONTINUE TO DEPEND ON EVOLUTION OF
THUNDERSTORM COMPLEXES TO OUR SOUTH AND WEST.  SO TIMING THE
HEAVIEST SHOWERS STILL REMAINS QUESTIONABLE.

EXPERIMENTAL TABLE OF FLIGHT CATEGORY OBJECTIVELY SHOWS CONSISTENCY
OF WFO FORECAST TO AVAILABLE MODEL INFORMATION:
H = HIGH:   TAF CONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.
M = MEDIUM: TAF HAS VARYING LEVEL OF CONSISTENCY WITH MODELS.
L = LOW:    TAF INCONSISTENT WITH ALL MODELS OR ALL BUT ONE MODEL.

DATE                                                  THU 04/28/11
UTC 1HRLY       02   03   04   05   06   07   08   09   10   11   12   13
EDT 1HRLY       22   23   00   01   02   03   04   05   06   07   08   09
CRW CONSISTENCY  M    M    M    M    M    M    M    H    M    M    M    M
HTS CONSISTENCY  M    M    M    L    M    M    H    L    M    M    M    M
BKW CONSISTENCY  H    H    L    M    H    H    H    M    M    M    M    M
EKN CONSISTENCY  M    M    M    H    H    H    H    H    M    M    M    M
PKB CONSISTENCY  L    L    L    M    M    M    H    M    M    M    M    M
CKB CONSISTENCY  H    H    M    M    M    M    M    M    M    M    M    H

AFTER 00Z FRIDAY...
IFR POSSIBLE IN MOUNTAIN SHOWERS THURSDAY.

&&

.RLX WATCHES/WARNINGS/ADVISORIES...
WV...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR WVZ005>007.
     FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR WVZ008>011-
     013>020-024>040-046-047.
OH...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR OHZ066-067-075-
     076-083>087.
KY...FLASH FLOOD WATCH UNTIL 6 AM EDT THURSDAY FOR KYZ101>103-105.
VA...FLASH FLOOD WATCH UNTIL 8 AM EDT THURSDAY FOR VAZ003-004.

&&

SYNOPSIS...KTB/JSH/TRM
NEAR TERM...26
SHORT TERM...TRM
LONG TERM...JSH
AVIATION...26
Hazardous weather outlook, Apr 27, 9:46 PM EDT, 1 hour 29 minutes before
HAZARDOUS WEATHER OUTLOOK
NATIONAL WEATHER SERVICE CHARLESTON WV
946 PM EDT WED APR 27 2011

KYZ101>103-105-OHZ066-067-075-076-083>087-WVZ005>007-290200-
GREENUP-CARTER-BOYD-LAWRENCE-PERRY-MORGAN-ATHENS-WASHINGTON-JACKSON-
VINTON-MEIGS-GALLIA-WAYNE-CABELL-MASON-
946 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 6 AM EDT THURSDAY...
...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR NORTHEAST
KENTUCKY...SOUTHEAST OHIO AND WESTERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

NO HAZARDOUS WEATHER IS EXPECTED AT THIS TIME.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

VAZ003-004-WVZ008>011-013>020-024>040-046-047-290200-
DICKENSON-BUCHANAN-JACKSON-WOOD-PLEASANTS-TYLER-LINCOLN-PUTNAM-
KANAWHA-ROANE-WIRT-CALHOUN-RITCHIE-DODDRIDGE-MINGO-LOGAN-BOONE-CLAY-
BRAXTON-GILMER-LEWIS-HARRISON-TAYLOR-MCDOWELL-WYOMING-RALEIGH-
FAYETTE-NICHOLAS-WEBSTER-UPSHUR-BARBOUR-POCAHONTAS-RANDOLPH-
946 PM EDT WED APR 27 2011

...FLASH FLOOD WATCH IN EFFECT UNTIL 8 AM EDT THURSDAY...
...TORNADO WATCH 239 IN EFFECT UNTIL 1 AM EDT THURSDAY...

THIS HAZARDOUS WEATHER OUTLOOK IS FOR SOUTHWEST VIRGINIA...CENTRAL
WEST VIRGINIA...NORTHERN WEST VIRGINIA AND SOUTHERN WEST VIRGINIA.

.DAY ONE...TONIGHT.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   TORNADO WATCH.
   FLASH FLOOD WATCH.

.DAYS TWO THROUGH SEVEN...THURSDAY THROUGH TUESDAY.

PLEASE LISTEN TO NOAA WEATHER RADIO OR GO TO WEATHER.GOV ON THE
INTERNET FOR MORE INFORMATION ABOUT THE FOLLOWING HAZARDS.

   FLASH FLOOD WATCH.

.SPOTTER INFORMATION STATEMENT...

SPOTTER ACTIVATION IS NOT EXPECTED AT THIS TIME.

In the hours before

Special weather statement, Apr 27, 9:39 PM EDT, 1 hour 36 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
939 PM EDT WED APR 27 2011

WVZ013>015-024>027-033>037-280330-
BOONE WV-CLAY WV-FAYETTE WV-KANAWHA WV-LINCOLN WV-LOGAN WV-
MCDOWELL WV-MINGO WV-NICHOLAS WV-PUTNAM WV-RALEIGH WV-WYOMING WV-
939 PM EDT WED APR 27 2011

...STRONG THUNDERSTORMS WILL AFFECT BOONE...CLAY...FAYETTE...
KANAWHA...LINCOLN...LOGAN...MCDOWELL...MINGO...NICHOLAS...PUTNAM...
RALEIGH AND WYOMING COUNTIES...

AT 926 PM EDT...STRONG THUNDERSTORMS WERE ALONG A LINE FROM 4 MILES
NORTHEAST OF NITRO TO 9 MILES EAST OF MADISON TO 17 MILES NORTHWEST
OF WELCH...MOVING EAST AT 65 MPH.

VERY HEAVY RAIN WILL FALL FROM THESE STORMS...AND WILL CAUSE WATER TO
POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND SMALL STREAMS.
RAINFALL AMOUNTS OF A HALF AN INCH TO AN INCH ARE POSSIBLE THROUGH
MIDNIGHT.

THESE STORMS WILL BE NEAR ELBERT...CUCUMBER...WOLF PEN...AND NAOMA
AROUND 940 PM...POND GAP...MABEN...BOLT...AND ARTIE AROUND 945 PM...
CLENDENIN AND BENTREE AROUND 950 PM.

ADDITIONAL STORMS WITH HEAVY RAIN WILL ALSO TRAVERSE THE
AREA...COMPOUNDING ANY DEVELOPING WATER PROBLEMS.

EXCESSIVE RUNOFF FROM HEAVY RAINFALL WILL CAUSE ELEVATED LEVELS ON
SMALL CREEKS AND STREAMS...AND PONDING OF WATER IN URBAN
AREAS...HIGHWAYS...STREETS AND UNDERPASSES...AS WELL AS COUNTRY
ROADS AND FARMLAND ALONG THE BANKS OF CREEKS AND STREAMS.

STREAMS IN LINCOLN COUNTY WERE OBSERVED TO BE BANKFULL EVEN WITH
JUST UNDER AN INCH OF RAIN SINCE 7 PM.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. MOVE TO HIGHER GROUND.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3729 8185 3752 8195 3755 8213 3785 8242
      3805 8219 3821 8228 3866 8195 3852 8127
      3867 8103 3851 8088 3853 8065 3836 8063
      3827 8044 3809 8088 3807 8080 3769 8090
      3745 8137 3744 8133 3721 8156

12
Special weather statement, Apr 27, 9:47 PM EDT, 1 hour 28 minutes before
SPECIAL WEATHER STATEMENT
NATIONAL WEATHER SERVICE CHARLESTON WV
947 PM EDT WED APR 27 2011

VAZ003-004-280315-
BUCHANAN VA-DICKENSON VA-
947 PM EDT WED APR 27 2011

...THUNDERSTORMS WITH HEAVY RAINFALL AFFECTING BUCHANAN AND
DICKENSON COUNTIES...

THUNDERSTORMS WITH HEAVY RAIN WILL CONTINUE OVER THE AREA...AND WILL
CAUSE WATER TO POND ON ROADS AND QUICKLY FILL ROADSIDE DITCHES AND
SMALL STREAMS.

IN HILLY TERRAIN THERE ARE MANY LOW WATER CROSSINGS WHICH ARE
POTENTIALLY DANGEROUS IN HEAVY RAIN. DO NOT ATTEMPT TO TRAVEL ACROSS
FLOODED ROADS. FIND ALTERNATE ROUTES. IT TAKES ONLY A FEW INCHES OF
SWIFTLY FLOWING WATER TO CARRY VEHICLES AWAY.

DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE
ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS
SAFELY. DRIVING AT NIGHT IS PARTICULARLY HAZARDOUS DURING HEAVY
RAIN...BECAUSE IT MAY BE DIFFICULT TO SEE WATER CROSSING THE ROAD.

PLEASE REPORT SIGNIFICANT WEATHER TO THE NATIONAL WEATHER SERVICE BY
CALLING TOLL FREE...877-633-6772...WHEN YOU CAN DO SO SAFELY.

LAT...LON 3700 8244 3713 8256 3718 8256 3726 8242
      3727 8235 3738 8221 3750 8200 3746 8199
      3739 8193 3735 8192 3734 8190 3719 8180
      3696 8237

12
Local storm report, Apr 27, 10:30 PM EDT, 45 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1030 PM EDT WED APR 27 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1015 PM     HAIL             BRADLEY                 37.87N 81.19W
04/27/2011  U1.00 INCH       RALEIGH            WV   PUBLIC

&&

NNNN
Local storm report, Apr 27, 10:31 PM EDT, 44 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1031 PM EDT WED APR 27 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             MOUNT HOPE              37.91N 81.18W
04/27/2011  U0.50 INCH       RALEIGH            WV   PUBLIC

&&

NNNN
Local storm report, Apr 27, 10:32 PM EDT, 43 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1032 PM EDT WED APR 27 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     HAIL             MOUNT HOPE              37.91N 81.18W
04/27/2011  U1.25 INCH       RALEIGH            WV   PUBLIC

&&

NNNN
Local storm report, Apr 27, 10:47 PM EDT, 28 minutes before
PRELIMINARY LOCAL STORM REPORT
NATIONAL WEATHER SERVICE CHARLESTON WEST VIRGINIA
1047 PM EDT WED APR 27 2011

..TIME...   ...EVENT...     ...CITY LOCATION...      ...LAT.LON...
..DATE...   ....MAG....     ..COUNTY LOCATION...ST.. ...SOURCE....
            ..REMARKS..

1020 PM     TSTM WND DMG     MOUNT HOPE              37.91N 81.18W
04/27/2011                   RALEIGH            WV   PUBLIC

            TREES DOWN.

&&

NNNN

The office that day

Everything else NWS Charleston, WV issued on the same UTC day.

IssuedProductOfficeCountiesLasted
Apr 27, 9:23 PM EDTSpecial Weather StatementRLXRaleigh, Wyoming52 min
Apr 27, 9:30 PM EDTSevere Thunderstorm WarningRLXFayette, Raleigh, Wyoming60 min
Apr 27, 9:39 PM EDTSpecial Weather StatementRLXBoone, Clay, Fayette, Kanawha, Lincoln, Logan and 6 more111 min
Apr 27, 9:53 PM EDTSevere Thunderstorm WarningRLXBraxton, Clay, Fayette, Kanawha, Nicholas37 min
Apr 27, 10:23 PM EDTSevere Thunderstorm WarningRLXMcDowell, Raleigh, Wyoming37 min
Apr 27, 10:28 PM EDTTornado WarningRLXMcDowell, Raleigh, Wyoming32 min
Apr 27, 10:34 PM EDTTornado WarningRLXFayette, Nicholas, Pocahontas, Webster41 min
Apr 27, 10:56 PM EDTSevere Thunderstorm WarningRLXFayette, McDowell, Raleigh, Wyoming49 min
Apr 27, 11:50 PM EDTSevere Thunderstorm WarningRLXPocahontas55 min
Apr 28, 12:14 AM EDTSpecial Weather StatementRLXBoone, Cabell, Fayette, Kanawha, Lincoln, Logan and 7 more3 hr
Apr 28, 12:32 AM EDTSevere Thunderstorm WarningRLXPocahontas, Randolph43 min
Apr 28, 12:39 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Clay, Fayette, Lewis, Nicholas and 6 more3 hr
Apr 28, 3:03 AM EDTSpecial Weather StatementRLXBarbour, Pocahontas, Randolph, Upshur, Webster3 hr
Apr 28, 5:59 AM EDTSpecial Weather StatementRLXBarbour, Braxton, Lewis, Nicholas, Pocahontas, Randolph and 3 more106 min

Nearby

Severe Thunderstorm Warnings in West Virginia, 2011Every severe thunderstorm warning in 2011

Sources

The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.